MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 702-04-56F
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The following devices were also listed in this report: 6.5mm low profile hex screw 35mm; cat# 7030-6535; lot# vgc.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Primary procedure, left hip.On (b)(6) 2022, rep was made aware that post-op x-rays for a hip implanted (b)(6) 2022 show that the screw passed through the shell.The surgeon does not plan any intervention as of the date of awareness.
 
Additional Manufacturer Narrative
Corrected data: a review of the trident ii tritanium shells and dome hole plug risk table for inadequate locking strength between devices indicates that the highest potential severity of harm is s3 with a potential occurrence level o2.Additionally, a review of the complaint history data for the past four years indicated there have been no reports of serious injury or death as a result of similar events with this device family.Based upon this review, it is unlikely that a serious injury or death would result if this event were to recur.Therefore, this event is not reportable.Reported event: an event regarding malposition involving a trident ii shell was reported.The event was not confirmed.Method & results: -device evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to the pi including the product inquiry summary and an ap x=ray of a pressfit acetabulum/ the event description from the product inquiries summary states: primary procedure, left hip.On 09/december/2022, rep was made aware that post-op x-rays for a hip implanted 24/october/2022 show that the screw passed through the shell.The surgeon does not plan any intervention as of the date of awareness.Rep provided a post-op xray and confirmed that no further information will be released by the hospital or surgeon.The x-rays show a pressfit acetabular component in anatomic position.A single fixation screw is present.It is not aligned with fixation hole in the shell this consistent with the screw having passed through the shell.The root cause of the screw going through the shell cannot be determined by the information provided.-device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Further information such as x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Primary procedure, left hip.On 09/december/2022, rep was made aware that post-op x-rays for a hip implanted 24/october/2022 show that the screw passed through the shell.The surgeon does not plan any intervention as of the date of awareness.

Brand Name
TRIDENTII TRITANIUM CLUSTER56F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key16111864
Report Number0002249697-2023-00018
Device Sequence Number6867620
Product Code LPH
UDI-Device Identifier07613327344004
UDI-Public07613327344004
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2026
Device Model Number702-04-56F
Device Catalogue Number702-04-56F
Device Lot Number84356301A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexMale